BREAKING NEWS
Breaking

728x90

header-ad

468x60

header-ad
header-ad

NAFDAC warns Nigerians against use of defective eye ointment

 


The National Agency for Food and Drug Administration and Control (NAFDAC) has alerted Nigerians to a defective tetracycline hydrochloride ophthalmic ointment.

 

In a public alert signed by Mojisola Adeyeye, NAFDAC director general, the agency said the World Health Organisation (WHO) had raised an alarm on batches of the tetracycline hydrochloride ophthalmic ointment USP one percent for various quality issues.

 

She said the ointment, manufactured by India-based Galentic Pharma (India) Pvt Ltd, is still within valid shelf life.

 

Adeyeye quoted WHO as saying that at least 55 countries received the affected batches, and the manufacturer has initiated a voluntary recall for several batches.

 

 “The WHO also stated that the manufacturer had indicated that other batches may be included in the voluntary recall,” the statement reads.

 

“Five international procurers of the product independently conducted a visual examination of random samples of stock on hand and detected a range of quality issues.

 

“The issues reported by each procurer were not uniform and varied from batch to batch. Some of such issues include the presence of particles, ranging in colour, size, and shape on the nozzle in the cap and in the ointment inside each tube.

 

 “Others are black spots and brown splotches on the inner foil layer of the tube, and phase separation.

 

“Tetracycline Hydrochloride Ophthalmic Ointment USP one percent is indicated for use in bacterial blepharitis (red, swollen, irritated, and itchy eyelids), bacterial conjunctivitis (eye discharge, redness, and itching), bacterial keratitis (inflammation of the cornea), and trachoma caused by Chlamydia trachomatis.

 

“The product is given as treatment for infants and older children and also indicated as a preventive measure for infants, including neonates.”

 

Adeyeye said there is currently no established evidence of any adverse effects from the affected batches of the product, saying that redness and swollen eyes are common reactions to the general use of tetracycline eye ointment.

 

She advised the public in possession of the product to discontinue sale or use and submit stock to the nearest NAFDAC office.

 

She also urged anyone who suffered any adverse reaction to seek prompt medical advice.

Click to signup for FREE news updates, latest information and hottest gists everyday


Advertise on NigerianEye.com to reach thousands of our daily users
« PREV
NEXT »

No comments

Kindly drop a comment below.
(Comments are moderated. Clean comments will be approved immediately)

Advert Enquires - Reach out to us at NigerianEye@gmail.com